MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXNEURO ULP 10MM X 16MM BOX PLATE; BONE PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXNEURO ULP 10MM X 16MM BOX PLATE; BONE PLATE
Model Number 04.502.073
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: reporter is a synthes employee.Without a lot number the device history records review could not be completed.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the titanium ultra low profile (ulp) matrixneuro box plate was manipulated during implantation and when the screw was inserted, the screw went through the plate screw hole entirely.The diameter of the plate was extended to the point that the screw head no longer held the plate down properly.The surgeon suggested that the plate engineering construct was potentially faulty.He did not think he bent the plate enough to alter the shape of the screw hole and that the diameter of the hole was larger than stated, allowing the screw to go through entirely.There were no fragments generated and no surgical delay.Procedure outcome is unknown.There was no patient consequence.Concomitant devices: matrixneuro screws (part: unknown, lot: unknown, quantity: unknown) this report is for a titanium (ti) matrixneuro ulp 10mm x 16mm box plate.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: the received titanium ultra low profile (ulp) matrixneuro box plate was found to be bent upward.There are minor scratches on the plate and one of the holes is damaged.Dimensional inspection and functional testing: the diameter of the damaged hole was measured which is out of specification per relevant drawing due to post manufacturing damages.The diameter of the rest of the holes were measured and is within specification of as per relevant darwing.The functional testing could not be performed as the used screws were not received.Document and specification review: the lot number of the complaint device could not be determined as it is not etched on the device and provided.Thus, review of the manufacturing record evaluation could not be completed.Investigation conclusion: although a definitive root cause could not be determined, it is possible that rough handling during use and/or processing could have contributed to the bending of the plate and damage hole.Bending upward which may lead in extending hole diameter and difficulties in assembling mating device.The complaint of unable to assemble can be confirmed.But the complaint of device's dimension appearing to be out of specification upon receipt cannot be confirmed.Hence, the complaint is partially confirmed.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI MATRIXNEURO ULP 10MM X 16MM BOX PLATE
Common Device Name
BONE PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8707124
Report Number2939274-2019-58706
Device Sequence Number13971263
Product Code JEY
UDI-Device Identifier10887587017716
UDI-Public(01)10887587017716
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042365
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.502.073
Device Catalogue Number04.502.073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date07/12/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: MATRIXNEURO; UNK - SCREWS: MATRIXNEURO
Patient Age18 YR
Patient Weight91